Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 10, NWS Charleston, WV

April 26, 2007Jackson County, Vinton County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Apr 26, 2007, 9:13 PM EDT for Jackson County, Vinton County, Ohio. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2007, 9:13 PM EDT (01:13 UTC)
Expired
Apr 26, 2007, 9:45 PM EDT
In force
32 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

Counties Jackson County, OH, Vinton County, OH

The radar

The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 9:20 PM EDTHAIL 0.885 Sw Allensville, OHHAIL REPORTED NEAR RAY, OH.
Apr 26, 9:30 PM EDTTSTM WND DMGAllensville, OHSEVERAL TREES ON ROADS NEAR ALLENSVILLE AND OTHER AREAS OF NW VINTON COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 2:26 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 599 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
599 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 270113
SVRRLX
OHC079-163-270145-
/O.NEW.KRLX.SV.W.0010.070427T0113Z-070427T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
913 PM EDT THU APR 26 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VINTON COUNTY IN SOUTHEAST OHIO
  JACKSON COUNTY IN SOUTHEAST OHIO

* UNTIL 945 PM EDT

* AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17
  MILES WEST OF MCARTHUR...OR ABOUT 11 MILES NORTHWEST OF JACKSON...
  AND MOVING NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BYER...ALLENSVILLE...HAMDEN AND CREOLA.

PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
THE REGION.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3921 8291 3905 8281 3921 8237 3939 8250

$$

21
2 follow-up statements
000 
WWUS51 KRLX 270131
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
930 PM EDT THU APR 26 2007

OHC079-163-270145-
/O.CON.KRLX.SV.W.0010.000000T0000Z-070427T0145Z/
VINTON OH-JACKSON OH-
930 PM EDT THU APR 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR JACKSON AND VINTON COUNTIES...

AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BYER...OR ABOUT 7 MILES NORTHWEST OF WELLSTON...MOVING
EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAMDEN...MCARTHUR AND CREOLA

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3921 8291 3905 8281 3921 8237 3939 8250

$$

10
000 
WWUS51 KRLX 270147
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
946 PM EDT THU APR 26 2007

OHC079-163-270156-
/O.EXP.KRLX.SV.W.0010.000000T0000Z-070427T0145Z/
VINTON OH-JACKSON OH-
946 PM EDT THU APR 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR JACKSON AND VINTON COUNTIES
EXPIRES AT 945 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3921 8291 3905 8281 3921 8237 3939 8250

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 7:33 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 26, 7:33 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
733 PM EDT THU APR 26 2007

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF AN UPPER LEVEL
DISTURBANCE THIS AFTERNOON AND EVENING. A COLD FRONT WILL CROSS FROM
NORTHEASTERN KENTUCKY TO EASTERN WEST VIRGINIA LATE TONIGHT

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
WITH SOME BREAKS IN THE CLOUDS FARTHER WEST...SOME STORMS ALREADY
SPINNING UP IN SW OH AND CENTRAL KY MAY BE ABLE TO STRENGTHEN AS
THEY MOVE CLOSER TO SE OHIO...THE WATCH AREA. A BREAK IN THE CURRENT
PRECIP THIS AFTERNOON IN WEST VA...WILL FILL BACK IN AS COLD FRONT
AND JET MAX APPROACHES AROUND 1-3Z AT CRW. WILL NEED TO KEEP AN EYE
ON EXTREME NORTHEASTERN COUNTIES ALSO...AS THEY REMAIN CLOSE TO THE
WARM FRONT. WENT ABOVE ALL GUIDANCE FOR MINS TONIGHT...EXCEPT AT
PKB.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
MODELS HAVING SOME TIMING DIFFERENCE BEHIND THE FRONT ON FRIDAY INTO
FRIDAY NIGHT.  THE NAM IS SHOWING A LITTLE MORE MOISTURE INITIALLY
ON FRIDAY AND IS A LITTLE MORE DEFINED WITH THE SHORTWAVES MOVING
THROUGH ON THE FRIDAY AS FAR AS SWINGING ANOTHER BAND OF SHOWERS
ACROSS WITH THE SHORTWAVES AND ALSO THE COLD POOL INTERACTION THAN
THE GFS WHICH IS DRIER ALOFT AND REALLY DOES NOT DO MUCH WITH THE
DAY TIME SHOWERS.  BUT THE GFS IS FASTER TO SWING THE UPPER TROUGH
THROUGH THE REGION ON FRIDAY NIGHT...GETTING IT INTO THE NW PART OF
THE REGION BETWEEN 3Z AND 6Z...WHERE AS THE NAM IS ABOUT 6 HOURS TOO
SLOW...WHICH HAS BEEN A COMMON THEME OF LATE WITH THIS SYSTEM.  BUT
WHAT IS VERIFYING THIS MORNING IS THE FASTER GFS TIMING ON THE
SHOWERS AND CONVECTION TO THE WEST.  SO FOR FRIDAY HAVE LEANED A
LITTLE MORE TOWARD THE NAM AS FAR AS TIMING THE SHOWERS IN AND
OUT...BUT DID NOT BITE ON THE MET POPS AS THESE SHOWERS WILL BE
SCATTERED ABOUT NOT SOLID LINES.  FOR FRIDAY NIGHT LEANED FASTER
WITH THE UPPER TROUGH AND LINED POPS UP MORE WITH THE GFS TIMING.
EXPECT THAT THE CLOUDS WILL NOT BE SOLID DECKS ON FRIDAY...BUT HAVE
A MORE CELLULAR MAKE UP SO WITH SOME SUN PEAKING THROUGH AND 850
TEMPERATURES STILL 8C TO 10C...WENT WARMER TOWARD THE MET/FWC IN
MOST CASES.

ON SATURDAY...THE FLOW IS MORE NORTHWEST...BUT THE MOISTURE IS
REALLY SHALLOW...AND WITH THE UPPER TROUGH AND COOL POOL EXIT THE
REGION...NOT EXPECTING ANY REAL SHOWER ACTIVITY...BUT THE CLOUDS
WILL LINGER INTO THE AFTERNOON BEFORE BEGINNING TO BREAK UP...AS
DRIER AIR MOVES IN.  ON SATURDAY NIGHT INTO SUNDAY...THE GFS SHOWS
ANOTHER SHORTWAVE DROPPING SE IN THE NW FLOW.  WHILE THE NAM DOES
NOT SHOW ANY WAVE AT THAT TIME.  THE GFS HAS HAD THIS WAVE FOR THE
LAST FEW NIGHTS...BUT CONTINUE TO SHOW THAT IT WILL STAY NORTH OF
THE REGION...SO WITH LITTLE MOISTURE AND AN UNFAVORABLE TRACK...LEFT
SAT NIGHT AND SUNDAY DRY.  HIGH PRESSURE BEGIN TO BUILD IN SUNDAY
AFTERNOON AND WITH SUNSHINE ABOUT...TEMPERATURES SHOULD BE A DEGREE
OR TWO HIGHER THAN WHAT SATURDAY BRINGS.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
NOT MUCH CHANGE FROM PREVIOUS THINKING FOR THIS PERIOD.  MIDLEVEL
RIDGING AT THE START FOR SUN/MON...THEN A RETURN TO MORE ZONAL FLOW
TUE/WED AS A SHORTWAVE TRAVELLING ACROSS THE GREAT LAKES KNOCKS DOWN
H500 HEIGHTS SOMEWHAT.  FRONTAL BOUNDARY IS DRIVEN SOUTH AS A RESULT
OF THE SHORTWAVE...BUT IT LOOKS TO BECOME PARALLEL TO THE FLOW AND
WILL STRUGGLE TO CROSS THE AREA.

ESSENTIALLY FOLLOWED HPC GRIDS FOR THIS SCENARIO...ALTHOUGH TAILED
BACK SOME OF THE SLIGHT CHANCE POP GRIDS IN A FEW PERIODS.  HAVE DRY
WEATHER THROUGH TUESDAY AS SURFACE HIGH PASSES BY TO OUR SOUTH UNDER
THE RIDGE.  START INTRODUCING MAINLY SLIGHT CHANCE POPS TUESDAY
NIGHT...AND THEN CHANCE POPS FOR WEDNESDAY THROUGH THURSDAY AS FRONT
SINKS IN.  MUCH TOO EARLY TO TRY TO PIN FRONTAL POSITION...SO
ESSENTIALLY BLANKETED THE AREA WITH A 30 POP.

HPC TEMPERATURES LOOKED GOOD AS WELL...WITH ABOVE NORMAL
READINGS...BUT NOT EXCESSIVELY SO.  HIGHER HEIGHTS/EVEN WARMER TEMPS
HINTED AT BEYOND THURSDAY.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...

A BATCH OF -RA CONTS TO MOVE N THRU THE MTNS.  THIS KEEPS MVFR CONDS
AT EKN AND BKW FOR THE FIRST HR OR TWO BEFORE A BREAK THEN ANOTHER
ROUND OF RW/TRW ARRIVE AHEAD OF THE COLD FRONT LATER THIS EVNG.

A LINE OF STRONG TRW WILL MOVE THRU HTS ARND 1-2Z...CRW-PKB 2-3Z.  A
SHORT PERIOD OF IFR CONDS ARE EXPECTED AS THE STORMS PASS.  BY THE
TIME THEY HIT THE MTNS AND CKB THEY WILL WEAKEN AND POSE AN OCNL IFR
VIS IMPACT...BUT HAVE WEAKEN CONSIDERABLY.

SCT RW ARE FORECAST MOST OF THE OVRNGT IN WAKE OF THE INITIAL LINE
OF TSTMS.  THE COLD FRONT REACHES WRN AREAS OF HTS AND PKB ARND
9Z...CRW/CKB 10Z...AND MTNS BY 12Z.  WINDS SHIFT WRLY AS THE FRONT
PASSES AND CIGS FALL TO MVFR LVLS BEHIND IT.  MVFR STRATOCU WILL BE
AROUND MOST OF THE DAY FRI WITH CIGS LIFTING ABV 3KFT IN THE W
DURING THE AFTN...AS PEEKS OF SUN ALLOW FOR SOME MIXING.

NO SIG WX EXPECTED FRIDAY THROUGH TUESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KM
NEAR TERM...KM
SHORT TERM...JS
LONG TERM...CL
AVIATION...29
Hazardous weather outlook, Apr 26, 3:53 AM EDT, 17 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
353 AM EDT THU APR 26 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-270800-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
353 AM EDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS ARE POSSIBLE TODAY...WITH HAIL BEING THE MAIN
THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:24 PM EDTTornado WarningRLXVinton51 min
Apr 26, 9:50 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Perry55 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.